I have taken a lot of different mood stabilizers in the past 4 years and some made me gain ALOT of weight(100 lbs) but the psychiatrist that i was seeing kept changing them so i don't know which ones made me gain so much weight. I would ask him but i refuse to ever see him again. Any suggestions on meds with no weight gain(weight loss would be great) I did find one online called Topomax I have never tried this one. Any experiences with this medication?


Answers


Clyde
2384 days ago
Use this as a buyer beware post, but check this site out--they say Zyprexa may help (a certain form of it):

http://www.psycheducation.org/hormones/Insulin/weightgain.htm

http://www.psycheducation.org/depression/meds/moodstabilizers.htm

Lamictal possibly? The site above is good, cause it lists a lot of the mood stabilizers and possible weight gains, helpful information and side effects.

Another site: http://www.bipolarworld.net/Phelps/ph_2002/ph862.htm

http://www.healthieryou.com/mhexpert/exp1011501c.html

Be sure to talk to your T first before asking to change. I realize it is your body, but he or she would know what should best work with you.

Best of luck,

Clyde



micoria
2135 days ago
Geodon,lamictal,klonoplin,topomax gabitral,trazodone & buspar are all safe from weight gain. NO ZYPREXA!!! I gained 85 pounds in 4 months from that!! Others have as well!! Ads are on tv encouraging people to hire lawyers if this drug has caused you dangerous health problems! We all know alot of weight can cause diabetes. Fortunately, i have not turned diabetic thru all this. Its been 7 years & i have not lost this weight yet due to depression. I have good intentions though. I am on all those meds i mentioned & i am maintaining my 209 lbs. Drs. know this drug causes this major gain why they would prescribe it still baffles me. They need to remove it from the market. Its not helping people its hurting them. GEODON is the replacement.



Minki888
1352 days ago
I've been on epilim for about four years now, for three years I've taken 600mg twice a day along with one cilift 20mg (antidepressant) in the morning. Luckily I only gained 3kg (6pounds) per year, but I really noticed it, made me depressed in another way. This year I've taken only one 300mg once a day along with one 20mg cilift. Although I've lost and gained back 3kg over the year I've atleast not gained any more weight. I've tried topomax, one pill (can't remember the dosage, sorry) in the morning for only a month, because I got the jitters so that it made it difficult to drive and write - kind of like thermogenic diet pills, but with less anxiety, atleast it gave me some energy. What bothered me most though was that it affected my way of thinking - I felt confused, especially when trying to construct sentences, I'd forget simple words! Even half a pill still had the same effects after a few days. Maybe it will work better for others, unfortunately for me I still have to take epilim, will chat to my psychiatrist again about other options, maybe lamotrigine/Lamictal, lithium or quetiapine/Seroquel as mentioned at http://www.psycheducation.org/depression/meds/moodstabilizers.htm (in Clyde's answer). Hope we all find something that works in all the right ways!



anneo59
708 days ago
Had weight probs w celexa and seroquel, as well as sex drive issues. Lamictal has been of great benefit, but I know you have to take it carefully, following all docs orders, and it isn't for everyone. Do also know several folks on topomax. Good luck! I see you submitted this a while back, so sincerely hope you are doing much better! Never give up!!!